Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 1, NWS Austin/San Antonio, TX

January 17, 200625 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Jan 17, 2006, 3:42 AM CST for 25 counties in Texas. It took effect at Jan 17, 2006, 9:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 3:42 AM CST (09:42 UTC)
In effect from
Jan 17, 2006, 9:00 AM CST
Expired
Jan 17, 2006, 4:00 PM CST
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
All 25 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 170942
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CST TUE JAN 17 2006

...STRONG NORTHERLY WINDS ACROSS PORTIONS OF SOUTH CENTRAL TEXAS
UNTIL 4 PM THIS AFTERNOON...

.A STRONG COLD FRONT MOVED THROUGH SOUTH CENTRAL TEXAS MONDAY
NIGHT...CREATING STRONG NORTHWEST WINDS. THESE WINDS WILL REMAIN
STRONG AND INCREASE TODAY AS THE UPPER LEVEL TROUGH SWEEPS
EASTWARD. THE SURFACE PRESSURE GRADIENT WILL REMAIN STRONG AS COLD
AIR ADVECTION PUSHES THROUGH THE REGION.

TXZ171>173-186>194-204>209-219>225-172200-
/O.NEW.KEWX.WI.Y.0001.060117T1500Z-060117T2200Z/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PEARSALL...
PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO...
HALLETTSVILLE
342 AM CST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH
CAN BE EXPECTED ACROSS SOUTH CENTRAL TEXAS TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 16, 8:56 PM CST, 6 hours 46 minutes earlier.

Area forecast discussion, Jan 16, 8:56 PM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 PM CST MON JAN 16 2006

.UPDATE...UPPER TROUGH ENTERING WESTERN PORTIONS OF SOUTH CENTRAL
TEXAS AT LATE EVENING. STRONG UPPER DISTURBANCES TRAVERSING
NORTHEAST AHEAD OF THE TROUGH AXIS PRODUCING MOSTLY LIGHT RAIN OR
SPRINKLES WITH SOME ISOLATED POCKETS OF LIGHT SLEET (WITH STEEP
LAPSE RATE AND A LOW FREEZING LEVEL. ON UPDATE HAVE KEPT SLIGHT
CHANCES OF LIGHT RAIN OR SHOWERS ALONG AND EAST OF THE ESCARPMENT
WITH 30 PERCENTERS OVER SOUTHEASTERN SECTIONS.

&&

.PREV DISCUSSION... (ISSUED 347 PM CST MON JAN 16 2006)

DISCUSSION...
THE COLD FRONT IS SLIDING SOUTH OVER THE PLAINS WITH THE DIGGING
UPPER TROUGH. CURRENT SPEED OF THE COLD FRONT IS 30 MPH. AT THIS
RATE IT WILL ARRIVE IN THE HILL COUNTRY AROUND 9PM. AT THAT TIME
THE UPPER TROUGH WILL BEGIN TRANSLATING EAST THROUGH SOUTH CENTRAL
TEXAS. EXPECTING SCATTERED THUNDERSTORMS DEVELOPMENT ON THE DRY
LINE BEFORE THE COLD FRONT MERGES WITH IT AND MOVES OUT OF THE
AREA BY MIDNIGHT. STRONG NORTHWEST WINDS WILL HOLD OVER MOST AREAS
TONIGHT AND TUESDAY AS THE NORTHERN STREAM TROUGH DIGS OVER THE
MISSISSIPPI VALLEY, SENDING MUCH COLDER AIR INTO THE REGION. WILL
SEE A ROUND OF FREEZING TEMPS BY WEDNESDAY MORNING. THE SURFACE
HIGH SLIDES INTO THE NORTHERN GULF WITH LEE SIDE TROUGHING SETTING
UP WEDNESDAY. THIS WILL RESULT IN A DRY SOUTHWEST WIND, KEEPING
DAYTIME HUMIDITIES BELOW 25 PERCENT. THE FLOW ALOFT BECOME ZONAL
WEDNESDAY AS ANOTHER LONG WAVE TROUGH DIGS ACROSS THE CENTRAL
PLAINS. THE SOUTHERN STREAM FLOW BECOME SOUTHWESTERLY BY WEEKS
END, GIVING US A CHANCE AT LIGHT RAIN AND DRIZZLE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET...
CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE...
FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES...
KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK...
MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON...
WILSON... AND ZAVALA.

&&

02/13
Hazardous weather outlook, Jan 16, 4:30 PM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 PM CST MON JAN 16 2006

TXZ171>173-183>194-202>209-217>225-228-171145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
430 PM CST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
A RED FLAG WARNING IS IN EFFECT TONIGHT FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY. STRONG NORTHWEST WINDS AND LOWERING
RELATIVE HUMIDITIES WILL OCCUR FOLLOWING THE PASSAGE OF THE COLD
FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND
THE HILL COUNTRY THROUGH 6 PM TUESDAY. STRONG NORTHWEST WINDS WILL
PREVAIL ON TUESDAY WITH RELATIVE HUMIDITIES FALLING BELOW 25
PERCENT. A WIND ADVISORY MAY HAVE TO BE ISSUED FOR TUESDAY AFTERNOON
IF SUSTAINED WINDS OF 30 MPH ARE FORECASTED TO OCCUR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY.

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.